MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG SHUNTASSISTANT 2.0 25; HYDROCEPHALUS MANAGEMENT
Model Number FX103T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: blood and tissue residues on the incoming product.Permeability test: a permeability test has indicated that the valve has a blockage.Computer controlled test: to investigate the claim of over/ under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Due to the non-permeability of the valve, the computer-controlled test is not applicable.Internal inspection: after dismantling of the valve, deposits were found in shuntassistant® 2.0.Results: it should be noted that the product was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.Based on our investigation, we confirm the presence of occlusion in the valve at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a shuntassistant 2.0 (part#: fx103t) was implanted during a procedure performed on an unknown date.According to the complainant, the valve was believed to be blocked.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 4 month, height: 62 centimeters (cm), weight: 7 kilograms (kg), gender: unknown.Same event as medwatch#: 3004721439-2022-00382.

Brand Name
SHUNTASSISTANT 2.0 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15989850
Report Number3004721439-2022-00383
Device Sequence Number12193434
Product Code JXG
UDI-Device Identifier04041906501594
UDI-Public4041906501594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX103T
Device Catalogue NumberFX103T
Device Lot Number20058038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexUnknown
Patient Weight7 KG